Has anyone had any experience with Cytoxin in the treatment of Lupus.
I don't have personal experience with this drug, I have read that it is a chemotherapy type drug that can suppress the immune system and reduce the dependence on steroids. I’ll have look into it more.
Yes, I was given Cytoxan to treat my SLE with kidney disease when I was 18, and I’m 35 now… It was very effective for me, and after 10 treatments over a year and a half, I was pronounced in remission… It can cause sterility though, and I was given a somewhat experimental treatment with Depo Lupron to try and protect my fertility, which did work and I went on to get married and have 4 healthy children…
I can't help you regarding experience with Cytoxin as i've never had it but it's a chemo drug...which alot of Lupus meds are to suppress the immune system.
The link below gives good inforamtion about the drug...while you wait more replies.
Love Terri xxx
I have started my third round of cytoxin on sept 7. It seems i do alot better on it than off. Why are they resorting to this for you?
Yes I start this on Friday. Just wondering if it has helped anyone.
I was on iv cytoxin years ago it helped save my life. Hang in there
I was on it about 21 yrs ago for 6 months. I was having seizures slipped into a coma because of sle. My Dr. didn’t know what else to do, after starting the chemo I came out of the coma.
Lupus can cause seizures as i have two lots and i do feel for you where the coma's are concerned as i've been there myself several times but i am glad the chemo helped you recover from the coma.
Hugs Terri xxx
Yes, I had several Cytoxan infusions to try and wean me off of Prednisone for my SLE Lupus. It made me very sick with massive infections all over my body. I was unable to continue taking this drug. It is like chemo.
I'm just glad i never had the prednisone when they wanted me to...because there's been more member's lately mentioning addiction with the prednisone and i've got an addictive system so i would have been in a right mess.
I just hope your rheumo manages to work with you and find something to help you get off it besides having something which suites your body with the SLE.
Hugs Terri xxx
They put me on 60mg of prednisone in the beginning since I was in such bad shape. I gained 100 pounds and had the moon face, etc. Still have the moon face, butterfly rash, pain, fatigue and lots of side effects from the steroids going on 9 years. We've tried EVERYTHING and all of the meds end up making my liver toxic and we have had to stop them. I was able to work for the first few years, after being diagnosed, but then had to have emergency gallbladder surgery and then a complete hysterectomy 2 months later. After that, I couldn't do anything since I was in such bad shape. The steroids caused fast growing cataracts in my eyes and I had to have surgery on both of them last year. I lost my vision in a matter of WEEKS....it was SO scary how fast it went. I have never needed vision correction and didn't wear glasses before. My doctor acted fast and I'm back to 20/20 in both eyes. My heart and lungs are acting up and my kidney levels are elevated now. Thank you for listening. My rheumo keeps telling me not to give up and there is another med that he wants to try if the CellCept doesn't work.
I am sorry was just having my dinner.lol
Lori they've got to find something to get you off it, that's alot of side affects and especially for 9yrs plus i can understand about your liver, it's like your going around in a constant circle with no success, while a steriod is playing madness with your system.
Well i'm sorry to hear what happened to you after packing in work but to get your vision back 20/20 the surgeon did well...i have trouble alot with my kidneys besides swelling of the lungs and the pain at times is terrible, i ca't eat to much fruit as my potassium level goes through the roof with my kidneys.
If you feel comfortable keep trying then go for it, as you've suffered a fare deal and only you know yourself what you can take mentally and physically.
Lori that's what we're all here for to help one another with support and furthur knowledge.
Love Terri xxx
Just one in hospital when I had a fever of 105.8 that wouldn't come down. they gave in in the I.V and they added something for upset stomach. I dont know if it was the meds or the fever but I slept alot
Thank you Terri! My liver has finally stabilized, but now my kidneys are acting up. My heart and lungs aren't well, either. My whole digestive system is messed up and eating is a challenge. I'm getting much worse rather than better. My flare is really bad right now. Mentally, I'm worn out and am at my limit with xanax, prozac and topamax. I don't want to complain, but I'm just SO tired.
I am pleased about your liver stabilizing because me having the tumour on mine which they don't want to deal with yet...it's collecting blood and all i get is stabbing pains from it and i do feel for you concerning your kidneys....my rheumo's just told me that my sjogrens is highly active and i get swelling off the kidneys then they'll go down abit, then urinating alters and apparentley the sjogrens is drying my organs out and when i have a flare they expand plus i get swelling of the lungs also and i've checked it out and SLE can react identical besides...have they looked at this issue for you as it's all down to dehydration and no salivia off the sjogrens.
Regarding your eating do you have IBS or coeliac disease...i can imagine you being worn out, as we all can only take certain issues in life to a certain degree.
I was on prozac and was fetched off them, as they was'nt helping me one bit.
I really hope today is slightly easier.
Hugs Terri xxx
I am so sorry to hear you are having such a hard time of it. And I know my saying that doesnt help much. I hope your docs find something that helps soon. Lots of Love Julie
How are you keeping and did you have the Cytoxin on friday and if so how are you feeling in yourself besides your health.
Hugs Terri xxx
Thinking of you Sanrien....please let us know how you are doing!
I'm in a lot of pain right now...my fingers are freezing and hurting. Terri, you have SO much to deal with....bless your heart! Thank you Julie....we are all in this together. I truly appreciate the love!
My first treatment went well. I did feel nauseous and tired. But only got half dose. I will get a full dose this friday so we will see how it goes. Right now the days seem to get harder and harder and longer and longer. I feel like I have just about had enough i can take.